Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

February 28, 2021Bedford County, Coffee County, Tennessee

NWS Nashville, TN issued this special weather statement at Feb 28, 2021, 9:54 PM CST for Bedford County, Coffee County, Tennessee. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2021, 9:54 PM CST (03:54 UTC)
Expired
Feb 28, 2021, 11:00 PM CST
In force
66 min
Issued by
NWS Nashville, TN

Counties Bedford County, TN, Coffee County, TN

The radar

The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 9:54 PM CSTTSTM WND DMGShelbyville, TNROOF BLOWN OFF THE PRESS BOX AT SHELBYVILLE CENTRAL HIGHSCHOOL. TIME ESTIMATED VIA RADAR.
Feb 28, 9:56 PM CSTTSTM WND DMGShelbyville, TNTSPOTTER REPORT OF A SHEET METAL ROOF PARTIALLY BLOWN OFF IN SHELBYVILLE AT THE CALDWELL FURNITURE STORE. TIME ESTIMATED VIA RADAR.
Feb 28, 9:58 PM CSTTSTM WND DMG1 Nw Wartrace, TNRECEIVED A REPORT OF TREES AND LIMBS DOWN AS WELL AS DAMAGE TO A OPEN AIR BARN. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

302 
WWUS84 KOHX 010354
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
954 PM CST Sun Feb 28 2021
 
TNZ075-077-010500-
Bedford TN-Coffee TN-
954 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND BEDFORD COUNTIES UNTIL
1100 PM CST...

At 954 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Shelbyville, moving east at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Bell Buckle, Normandy,
Deason, Hillsboro, Raus, Unionville, Summitville and Arnold AFB.

This includes Interstate 24 between mile markers 99 and 126.
 
A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
Middle Tennessee.

LAT...LON 3532 8600 3534 8603 3536 8613 3535 8623
      3534 8626 3535 8624 3541 8626 3535 8641
      3532 8642 3536 8649 3537 8662 3546 8667
      3563 8659 3559 8595 3553 8588 3542 8589
      3538 8589 3538 8587 3533 8591 3529 8591
TIME...MOT...LOC 0354Z 272DEG 32KT 3549 8660 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 28, 9:38 PM CST, 16 minutes earlier.

Area forecast discussion, Feb 28, 9:38 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
938 PM CST Sun Feb 28 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Went with a blended model solution through next Sunday
afternoon. Continued good initialization and generally good
solution agreement of weather evolution pattern through next
Sunday afternoon also. Significant rainfall event still in
works for tonight with now severe thunderstorms possible
through at least 01/04Z for locations around and west of
the I-65 Corridor.

28/18Z Special OHX Sounding showing very moist profile in low
levels giving around 1.4 inches of precipitable water. Mixed layer
CAPE around 450 J/KG with strong wind shear. SRH values around
400 with some turning of winds in the lowest levels adequate
enough for tornadic development. Still believe damaging winds
with heavy downpours will be main concern with any severe
thunderstorms that develop. Looks like best window for main brunt
of showers and thunderstorms around Nashville Metro Area will be
around 9 PM this evening.

Taking a even a closer look, the warm front has continued to
tracking northeastward, with a tight surface/low level lows across
Great Lakes Region doing the same. Movement of these lows will
drag its associated cold front across mid state region as evening
hours progress and potentially even into late night hours. Mid
and upper level flow not especially impressive as it is continuing
to be depicted by latest model runs along with surface cold front.
As a result, it may take some time for deep moisture/widespread
rain to move out as well. Showers and thunderstorms have develop
across northwest portions of mid state as afternoon hours have
progressed. It will more than likely take through sunrise Monday
for heavier precipitation to move out of mid state region. With
much of the area already seeing several inches of rain over the
past few days, the flood threat will continue through early
morning hours on Monday, especially rivers and creeks that will
likely stay elevated for several upcoming days. Continued flood
watch through tonight with another 1-2 inches of rainfall possible.

Lows tonight will fall into low to mid 40s as surface frontal
passage occurs. As a cold air advection pattern from our north
settles into mid state region as Monday progresses, highs will be
actually be a few degrees cooler than seasonal normal values
generally upper 40s to lower 50s.

Following this system, dry conditions will prevail Monday
afternoon through Tuesday morning. However scattered showers
are expected across mid state region as Tuesday afternoon into
Tuesday night progresses as moisture advection from the southwest
works into mid state region and an upper level low passes very
close to TN/AL border region. Dry conditions should finally
prevail across mid state region Wednesday through upcoming
weekend as now models have shifted any precipitation potential
to south and east of mid state region. Temperatures are expected
to stay around seasonal normal values Tuesday through next Sunday
afternoon also.

&&

.AVIATION...
00Z TAF DISCUSSION.

The heaviest rainfall is just west of the Plateau at this time.
Still expecting some of the heavier precip to reach CSV early in
the upcoming taf period. Otw, the widespread light to moderate
rain extends back across all of middle TN. It will take most of
the overnight hours before we see the rainfall end from west to
east. Thru 12Z look for periods of IFR conditions to continue.

Moving on, IFR conditions to lift aft 12Z. Partial clearing will
commence at CKV by 00Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 AM CST Monday for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

DISCUSSION......21
AVIATION........21
Hazardous weather outlook, Feb 28, 3:55 AM CST, 17 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
355 AM CST Sun Feb 28 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
355 AM CST Sun Feb 28 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

1 to 2+ inches of rain is again expected today. Falling on already
saturated grounds, there is a moderate flood threat at least through
tonight.

Isolated strong to severe storms are also possible late this
afternoon and early tonight. Damaging straight line wind is the main
threat but isolated tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rivers will likely remain elevated through much of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

07

In the hours before

Local storm report, Feb 28, 8:53 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
853 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      4 NNW ASHLAND CITY      36.33N  87.09W
02/28/2021                   CHEATHAM           TN   SOCIAL MEDIA

            LOCKERTSVILLE ROAD AT HARRISTOWN ROAD IS FLOODED

&&

EVENT NUMBER OHX2100282

SHAMBURGER
Local storm report, Feb 28, 9:12 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     GAINESBORO              36.36N  85.65W
02/28/2021                   JACKSON            TN   911 CALL CENTER

            TREES DOWN ON SEVERAL ROADWAYS ACROSS THE COUNTY

&&

EVENT NUMBER OHX2100283

SHAMBURGER
Local storm report, Feb 28, 9:16 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
916 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     LIVINGSTON              36.39N  85.33W
02/28/2021                   OVERTON            TN   EMERGENCY MNGR

            TREE DOWN BLOCKING LINDER MOUNTAIN ROAD AND POWER POLE
            AND LINES DOWN BLOCKING HIGHWAY 111 NEAR BIG SPRINGS
            ROAD

&&

EVENT NUMBER OHX2100284

SHAMBURGER
Local storm report, Feb 28, 9:27 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     3 ESE NEW JOHNSONVILLE  36.01N  87.91W
02/28/2021                   HUMPHREYS          TN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN AND DAMAGE REPORTED
            TO A FEW HOMES ON MILL ROAD AND OLD STATE ROAD IN NEW
            JOHNSONVILLE.

&&

CORRECTED FATALITIES...INJURIES...REMARKS

EVENT NUMBER OHX2100275

SHAMBURGER
Local storm report, Feb 28, 9:37 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
937 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     FLASH FLOOD      SPRINGFIELD             36.50N  86.88W
02/28/2021                   ROBERTSON          TN   SOCIAL MEDIA

            NUMEROUS ROADS FLOODED ACROSS THE COUNTY INCLUDING
            SMITH STREET AT 5TH STREET...SAGE ROAD AT HWY 76...7428
            HWY 49 EAST...OLD COOPERTOWN ROAD AT WOODS ROAD...CROSS
            PLAINS ROAD...BETHLEHEM ROAD...DIXON ROAD...AND HWY 25
            EAST.

&&

EVENT NUMBER OHX2100285

SHAMBURGER
Special weather statement, Feb 28, 9:54 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
954 PM CST Sun Feb 28 2021

TNZ075-077-010500-
Bedford TN-Coffee TN-
954 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND BEDFORD COUNTIES UNTIL
1100 PM CST...

At 954 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Shelbyville, moving east at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Bell Buckle, Normandy,
Deason, Hillsboro, Raus, Unionville, Summitville and Arnold AFB.

This includes Interstate 24 between mile markers 99 and 126.

A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
Middle Tennessee.

LAT...LON 3532 8600 3534 8603 3536 8613 3535 8623
      3534 8626 3535 8624 3541 8626 3535 8641
      3532 8642 3536 8649 3537 8662 3546 8667
      3563 8659 3559 8595 3553 8588 3542 8589
      3538 8589 3538 8587 3533 8591 3529 8591
TIME...MOT...LOC 0354Z 272DEG 32KT 3549 8660

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:01 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery29 min
Feb 28, 6:23 PM CSTSpecial Weather StatementOHXCheatham37 min
Feb 28, 6:25 PM CSTSpecial Weather StatementOHXHouston, Humphreys35 min
Feb 28, 6:30 PM CSTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson30 min
Feb 28, 6:40 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery35 min
Feb 28, 6:42 PM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more5 hr
Feb 28, 6:47 PM CSTTornado WarningOHXDickson, Humphreys13 min
Feb 28, 6:48 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner42 min
Feb 28, 7:06 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson24 min
Feb 28, 7:15 PM CSTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner, Trousdale30 min
Feb 28, 7:24 PM CSTFlash Flood WarningOHXDickson, Hickman, Humphreys, Perry3 hr
Feb 28, 7:26 PM CSTFlash Flood WarningOHXCheatham, Davidson, Macon, Smith, Sumner, Trousdale and 2 more4 hr
Feb 28, 7:32 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Williamson, Wilson43 min
Feb 28, 7:39 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon36 min
Feb 28, 8:05 PM CSTSevere Thunderstorm WarningOHXSmith, Sumner, Trousdale, Wilson25 min
Feb 28, 8:16 PM CSTFlash Flood WarningOHXClay, Jackson, Overton, Pickett3 hr
Feb 28, 8:22 PM CSTSpecial Weather StatementOHXRutherford, Wilson23 min
Feb 28, 8:23 PM CSTFlash Flood WarningOHXDavidson, Maury, Rutherford, Smith, Williamson, Wilson3 hr
Feb 28, 8:39 PM CSTSpecial Weather StatementOHXFentress, Overton, Pickett, Putnam36 min
Feb 28, 8:44 PM CSTRiver Flood AdvisoryOHXCheatham, Montgomery3 days
Feb 28, 9:35 PM CSTRiver Flood AdvisoryOHXDavidson, Sumner, Wilson22 days
Feb 28, 9:38 PM CSTRiver Flood AdvisoryOHXHouston, Montgomery, Stewart8 hr
Feb 28, 11:05 PM CSTRiver Flood AdvisoryOHXCheatham3 hr
Feb 28, 11:09 PM CSTAreal Flood AdvisoryOHXHouston, Humphreys, Montgomery, Robertson, Stewart3 hr
Feb 28, 11:55 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more3 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXHickman26 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXHumphreys4 days
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXPerry44 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson4 hr
Mar 1, 12:43 AM CSTRiver Flood AdvisoryOHXDavidson115 min
Mar 1, 2:13 AM CSTRiver Flood AdvisoryOHXCheatham7 hr
Mar 1, 2:15 AM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson42 hr
Mar 1, 2:15 AM CSTRiver Flood AdvisoryOHXDavidson18 hr
Mar 1, 2:40 AM CSTRiver Flood AdvisoryOHXHickman12 hr
Mar 1, 3:44 AM CSTRiver Flood AdvisoryOHXBedford6 hr
Mar 1, 4:14 AM CSTRiver Flood WarningOHXMontgomery, Robertson38 hr
Mar 1, 5:27 AM CSTRiver Flood WarningOHXStewart32 hr
Mar 1, 9:44 AM CSTRiver Flood AdvisoryOHXGiles26 hr
Mar 1, 10:06 AM CSTRiver Flood AdvisoryOHXLawrence20 hr
Mar 1, 10:28 AM CSTRiver Flood WarningOHXMontgomery32 hr
Mar 1, 3:08 PM CSTRiver Flood AdvisoryOHXCheatham, Davidson, Williamson21 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.